MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM M-D TIB LK PL8H R 160MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM M-D TIB LK PL8H R 160MM; PLATE, FIXATION, BONE
Model Number 71801108
Medical Device Problem Code Unclear Information (4052)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that it was noticed that the device had two labels indicating the reference number and the batch, but two separate expiry dates (00/09/2019 and 09/2024).The label 2024 is located under the film while, the label 2019 is stuck on top for re-labelling with gs1.It was not reported when the inconsistency was detected or if there was any patient involved.
 
Additional Manufacturer Narrative
Event description was updated according to new information received.
 
Event or Problem Description
It was reported that it was noticed that the device had two labels indicating the reference number and the batch, but two separate expiry dates (00/09/2019 and 09/2024).The label 2024 is located under the film while, the label 2019 is stuck on top for re-labelling with gs1.The inconsistency was detected before the procedure.No patient was involved.
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the pictures were reviewed, and they confirm that the expiration date on the label on top of the film is different to the label under the film.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential causes for this event could include but not limited to incorrect system data at a facility not governed by smith + nephew.The contribution of the device to the reported event could be corroborated since the label on the package was different to the label on top of the film.This issue was evaluated through our internal quality process and determined to be isolated at this time.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
3.5MM M-D TIB LK PL8H R 160MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11159272
Report Number1020279-2021-00316
Device Sequence Number13605085
Product Code HRS
UDI-Device Identifier03596010520661
UDI-Public03596010520661
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Model Number71801108
Device Catalogue Number71801108
Device Lot Number14JM18210
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/21/2021
03/24/2022
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date01/25/2021
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown